The Goat Spot Forum banner

1 - 7 of 7 Posts

·
Registered
Joined
·
21 Posts
Discussion Starter · #1 ·
Has anyone had the CD&T injection site become a puss pocket? I gave the shot 10 days ago and tonight I noticed it was a big puss pocket. How do I need to go about treating this? Also, I'm scared to use the same shot I used at first. View attachment 185471
 

·
Registered
Joined
·
21 Posts
Discussion Starter · #3 ·
That happened to one of mine a while back. Just ignore it until it gets ready to burst. When it starts to burst you can go ahead and express it just to get it over with.[/QUOTE
I'm sorry that happened to you too. 1 little guys pooped tonight. I have 3 that still have big knots. Did you put anything on it after it popped?
 

·
Member
Joined
·
8,157 Posts
Sometimes, when giving a sub q shot, the needle does not get completely under the skin. It goes between the layers and that can cause an abscess. Also, injecting really fast (especially large amounts of medication) can cause abscesses. Try and aim the opening of the needle towards the inside of the animal, that way the medication being injected does not get forced back into skin tissue.

I usually give sub q shots over the rib cage, that way I know if any reaction occurs. One time ( 10 years ago) an abscess dropped to between the front legs! Boy, the vet and I were puzzled. But, weird things can happen with goats!
 
1 - 7 of 7 Posts
Top